Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 214, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2016, 4:50 PM CDT for 4 counties in Tennessee. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2016, 4:50 PM CDT (21:50 UTC)
- Expired
- Sep 10, 2016, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 4:50 PM CDT | TSTM WND DMG | 1 Sw Franklin, TN | LARGE TREE BLOCKING W. MAIN AND FORREST STREET IN FRANKLIN. |
| Sep 10, 4:50 PM CDT | TSTM WND DMG | Mount Juliet, TN | TREE AND POWER LINES DOWN ON 4TH AVENUE OFF WEST DIVISION STREET IN MOUNT JULIET |
| Sep 10, 5:00 PM CDT | TSTM WND DMG | 2 E Lebanon, TN | TREE AND POWER LINE DOWN AT HIGH STREET AND HIGHLAND COURT |
| Sep 10, 5:05 PM CDT | TSTM WND DMG | Smyrna, TN | SCATTERED TREES BLOWN DOWN ACROSS RUTHERFORD COUNTY PER DISPATCH REPORTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WUUS54 KOHX 102150 SVROHX TNC037-149-187-189-102230- /O.NEW.KOHX.SV.W.0214.160910T2150Z-160910T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT SAT SEP 10 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 530 PM CDT * AT 450 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM HERMITAGE TO NEAR FRANKLIN...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PEA SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... MURFREESBORO...FRANKLIN...LEBANON...SMYRNA...BRENTWOOD... LA VERGNE...MOUNT JULIET...NOLENSVILLE...OAK HILL...HERMITAGE... BELINDA CITY...WALTERHILL...RURAL HILL...ANTIOCH...BERRY HILL... CEDARS OF LEBANON STATE PARK...TUCKERS CROSSROADS... PERCY PRIEST LAKE...TRIUNE AND GLADEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3621 8611 3579 8641 3586 8695 3623 8668 TIME...MOT...LOC 2150Z 274DEG 33KT 3618 8660 3592 8681 HAIL...<.75IN WIND...60MPH $$ SHAMBURGER
1 follow-up statement
722
WWUS54 KOHX 102206
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT SAT SEP 10 2016
TNC037-149-187-189-102230-
/O.CON.KOHX.SV.W.0214.000000T0000Z-160910T2230Z/
DAVIDSON TN-RUTHERFORD TN-WILLIAMSON TN-WILSON TN-
506 PM CDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN DAVIDSON...CENTRAL RUTHERFORD...NORTHEASTERN
WILLIAMSON AND CENTRAL WILSON COUNTIES...
AT 504 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BELINDA CITY TO FRANKLIN... MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED SPOTTER REPORED AND RADAR INDICATED. AT
455PM...SEVERAL TREES HAVE BEEN BLOWN DOWN WITH THESE
STORMS. A WIND GUST OF 51 MPH WAS ALSO MEASURED AT
NASHVILLE INTERNATIONAL AIRPORT WITH THESE STORMS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...LEBANON...SMYRNA...BRENTWOOD...LA VERGNE...
MOUNT JULIET...NOLENSVILLE...OAK HILL...HERMITAGE...BELINDA CITY...
WALTERHILL...RURAL HILL...ANTIOCH...BERRY HILL...
CEDARS OF LEBANON STATE PARK...TUCKERS CROSSROADS...
PERCY PRIEST LAKE...TRIUNE AND GLADEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3621 8611 3579 8641 3586 8695 3623 8668
TIME...MOT...LOC 2204Z 276DEG 35KT 3618 8642 3588 8674
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:26 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 10, 2:26 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 226 PM CDT SAT SEP 10 2016 .DISCUSSION... Current radar imagery showing a narrow band of showers and tstms just now moving into our northwestern cwa. This convergence zone should remain rather progressive with the activity approaching our Plateau around 7 pm this evening. The activity should then exit the plateau by midnight. Latest sfc analysis indicates that this activity is just along and ahead of the main cold frontal boundary. Thus, wind energy just ahead of the boundary is elevated and the linear omega fields are tapping into some elevated cape values as well. For the fcst, will go ahead and include pre evening wording. Strong storms are possible as well, with perhaps warning levels becoming possible for a storm or two. Otw, look for clearing over western areas late. Moving forward, the next few days are looking dry with lower humidity values. Still warm though as the shortwave pulls east and heights quickly rebound. In the ext fcst, weak w-e ridging will prevail. A weakening boundary will attempt to approach around mid week but pops at best will be 20 percent. Late in the extended, we will see a pattern change as stronger upper troughing and a frontal boundary moves our way. Will include higher pops for next weekend. For the ext temps, above normal values to continue although high temps late in the extended will lower toward more seasonal levels. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions for a few more hours this afternoon. Flight categories will decrease for a couple of hours at each terminal as a line of showers and thunderstorms pushes through the mid-state. Cigs should remain around 4k feet, but vis will drop with the heavier rains, then improve quickly behind the line. The only other reduction in flight categories should be IFR at CSV late tonight behind the front. The other story will be the winds. Breezy southwest to west winds will be out ahead of the front with gusts to 20 kts. Winds should relax fairly quickly behind the FROPA and turn northerly. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 84 56 88 64 / 40 0 0 0 0 Clarksville 58 81 54 87 61 / 10 0 0 0 0 Crossville 63 79 55 82 63 / 50 0 0 10 10 Columbia 62 85 55 88 65 / 40 0 0 0 0 Lawrenceburg 63 85 55 89 65 / 50 0 0 0 0 Waverly 59 81 55 86 63 / 20 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Sep 10, 5:30 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT SEP 10 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 530 AM CDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS...WITH GUSTY WINDS AND HEAVY DOWNPOURS...CAN BE EXPECTED THIS AFTERNOON AND EVENING. SMALL BRANCHES COULD FALL VICTIM TO THE WIND...AND HEAVY DOWNPOURS MAY PRODUCE LOCALIZED PONDING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE OR FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Special weather statement, Sep 10, 3:29 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT SAT SEP 10 2016
TNZ006-023>026-102115-
HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-CHEATHAM TN-DICKSON TN-
329 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...WESTERN CHEATHAM...
SOUTHEASTERN HOUSTON...SOUTHERN MONTGOMERY AND NORTHEASTERN HUMPHREYS
COUNTIES UNTIL 415 PM CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES EAST OF ERIN TO NEAR HURRICANE MILLS.
MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...MCEWEN...BURNS...PLEASANT VIEW...CHARLOTTE...
VANLEER...SLAYDEN...PALMYRA...CUNNINGHAM AND CHEATHAM DAM.
THE DICKSON COUNTY FAIR WILL ALSO BE IMPACTED.
LAT...LON 3648 8713 3646 8713 3642 8705 3641 8704
3596 8724 3599 8752 3597 8753 3596 8777
3646 8752
TIME...MOT...LOC 2029Z 265DEG 23KT 3636 8746 3594 8772
27Special weather statement, Sep 10, 3:34 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT SEP 10 2016
TNZ024-056-057-102115-
HUMPHREYS TN-HICKMAN TN-PERRY TN-
334 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...SOUTHERN
HUMPHREYS AND HICKMAN COUNTIES UNTIL 415 PM CDT...
AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF HURRICANE MILLS...OR 16 MILES NORTH OF LINDEN...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...LOBELVILLE...NUNNELLY...PRIMM SPRINGS...PINEWOOD...
LYLES...BON AQUA AND BUCKSNORT.
LAT...LON 3587 8794 3595 8793 3599 8751 3596 8721
3574 8724 3573 8801
TIME...MOT...LOC 2034Z 269DEG 31KT 3585 8786
27Special weather statement, Sep 10, 4:00 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SAT SEP 10 2016
TNZ007-026-027-102130-
ROBERTSON TN-DAVIDSON TN-CHEATHAM TN-
400 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...SOUTHWESTERN
ROBERTSON AND CHEATHAM COUNTIES UNTIL 430 PM CDT...
AT 400 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COOPERTOWN TO BURNS. MOVEMENT WAS EAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...GOODLETTSVILLE...MILLERSVILLE...GREENBRIER...
FOREST HILLS...COOPERTOWN...BELLE MEADE...KINGSTON SPRINGS...
PEGRAM...RIDGETOP...JOELTON...BELLEVUE...PLEASANT VIEW...
BEAMAN PARK...WHITES CREEK AND BELLS BEND.
LAT...LON 3636 8672 3605 8687 3605 8718 3611 8717
3641 8704 3641 8675
TIME...MOT...LOC 2100Z 274DEG 37KT 3642 8689 3607 8731
SHAMBURGERSpecial weather statement, Sep 10, 4:03 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT SAT SEP 10 2016
TNZ007-008-102130-
ROBERTSON TN-SUMNER TN-
403 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTSON AND SUMNER
COUNTIES UNTIL 430 PM CDT...
AT 403 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PORTLAND TO NEAR COOPERTOWN. MOVEMENT WAS
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...SPRINGFIELD...HENDERSONVILLE...GOODLETTSVILLE...
WHITE HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...
WESTMORELAND...RIDGETOP...CROSS PLAINS...PORTLAND...ORLINDA...
MITCHELLVILLE...COTTONTOWN...BETHPAGE AND OAK GROVE.
LAT...LON 3664 8620 3655 8622 3649 8622 3634 8647
3634 8672 3638 8673 3641 8675 3641 8697
3665 8666 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2103Z 269DEG 36KT 3667 8652 3640 8689
SHAMBURGERSpecial weather statement, Sep 10, 4:21 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SAT SEP 10 2016
TNZ008-026>028-059-102200-
DAVIDSON TN-SUMNER TN-WILSON TN-CHEATHAM TN-WILLIAMSON TN-
421 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHEASTERN
CHEATHAM...NORTHERN WILLIAMSON...SOUTHERN SUMNER AND NORTHWESTERN
WILSON COUNTIES UNTIL 500 PM CDT...
AT 420 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MILLERSVILLE TO FAIRVIEW. MOVEMENT WAS
EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...GALLATIN...LEBANON...NASHVILLE...MADISON...
HENDERSONVILLE...BRENTWOOD...MOUNT JULIET...GOODLETTSVILLE...
MILLERSVILLE...NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...LAKEWOOD...PEGRAM...RIDGETOP...
HERMITAGE AND BELINDA CITY.
THE VANDERBILT STADIUM AND THE TENNESSEE STATE FAIR IN NASHVILLE
WILL ALSO BE IMPACTED.
LAT...LON 3635 8628 3586 8677 3588 8721 3605 8718
3636 8679 3641 8675 3641 8669 3642 8669
3646 8627
TIME...MOT...LOC 2120Z 271DEG 38KT 3637 8671 3594 8716
SHAMBURGERLocal storm report, Sep 10, 4:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 6 W CLARKSVILLE 36.56N 87.46W
09/10/2016 MONTGOMERY TN EMERGENCY MNGR
TREE DOWN ON COOPER CREEK ROAD IN WESTERN MONTGOMERY
COUNTY.
&&
EVENT NUMBER OHX1601088
HURLEYThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:39 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 51 min |
| Sep 10, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 52 min |
| Sep 10, 3:26 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Sep 10, 3:29 PM CDT | Special Weather Statement | OHX | Dickson | 46 min |
| Sep 10, 3:34 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Sep 10, 4:00 PM CDT | Special Weather Statement | OHX | Cheatham | 30 min |
| Sep 10, 4:03 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Sep 10, 4:21 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 39 min |
| Sep 10, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Williamson | 32 min |
| Sep 10, 5:01 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 29 min |
| Sep 10, 5:03 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 27 min |
| Sep 10, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, Wilson | 42 min |
| Sep 10, 5:33 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 42 min |
| Sep 10, 5:46 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett, Putnam | 29 min |
| Sep 10, 5:54 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 66 min |
| Sep 10, 5:57 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 63 min |
| Sep 10, 6:24 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.